MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) the reported device is not available for evaluation.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an superficial femoral artery (sfa) angioplasty procedure using an advance 18 lp low profile balloon catheter, the shaft of the balloon broke off inside the patient during the case.The patient required surgery to have the device portion removed as the balloon was unable to be snared.The balloon ruptured as the lesion was calcified captured in medwatch with number 1820334-2017-01662.The patient required additional procedures due to this occurrence as the device portion had to be surgically removed.No unintended section of the device remained inside the patient's body.Additional information including reported adverse effects on the patient due to this occurrence have been requested but not yet received.
 
Additional Manufacturer Narrative
Additional information: (b)(4).A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 18 lp low profile balloon catheter was returned for investigation.The balloon is separated from the catheter, as well as the marker band tubing.The balloon was returned ruptured longitudinally and radially.The marker band tubing is separated from the catheter.No marker bands are present.7.0mm of balloon material is attached to the proximal bond of the catheter.There is no evidence to suggest the finished product was not made to specifications.Balloon burst, compliance, fatigue, tensile strength, and sheath compatibility verification tests have been performed.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaint events for this lot number.The investigation identifies patient anatomy as a possible root cause of the complaint, as stated by the reporter.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6724375
Report Number1820334-2017-01662
Device Sequence Number13764716
Product Code DQY
UDI-Device Identifier10827002502526
UDI-Public(01)10827002502526(17)190727(10)7150966
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-80-6-10
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;